Alert archive / Iowa / Flash Flood Warnings in 2018

Flash Flood Warning 42, NWS Sioux Falls, SD

September 20, 20185 counties in Iowa; Clay County, Lincoln County, Union County, South Dakota

NWS Sioux Falls, SD issued this flash flood warning at Sep 20, 2018, 9:30 AM CDT for 5 counties in Iowa; Clay County, Lincoln County, Union County, South Dakota. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 20, 2018, 9:30 AM CDT (14:30 UTC)
Expired
Sep 20, 2018, 12:30 PM CDT
In force
3 hr
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Flood severity
None

Counties Clay County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Sioux County, IA, Clay County, SD, Lincoln County, SD, Union County, SD

The radar

The Sioux Falls radar (KFSD), 60 km from the middle of the area, began a volume at 14:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 20, 10:28 AM CDTFLASH FLOODHospers, IAEM REPORTS 395TH ST UNDER WATER
Sep 20, 12:15 PM CDTHEAVY RAIN 7.062 Nw Hartley, IAMESONET STATION E7617, 1 NW HARTLEY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 58 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 2.5 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2018-09-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 330 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2018-09-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 276 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
330 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
1471 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
276 m²/s²
0-3 km storm-relative helicity
280 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

802 
WGUS53 KFSD 201430
FFWFSD
IAC041-119-141-143-167-SDC027-083-127-201730-
/O.NEW.KFSD.FF.W.0042.180920T1430Z-180920T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Sioux Falls SD
930 AM CDT THU SEP 20 2018

The National Weather Service in Sioux Falls has issued a

* Flash Flood Warning for...
  Southern Lyon County in northwestern Iowa...
  Southern Osceola County in northwestern Iowa...
  Sioux County in northwestern Iowa...
  Southwestern Clay County in northwestern Iowa...
  O'Brien County in northwestern Iowa...
  Northern Clay County in southeastern South Dakota...
  Lincoln County in southeastern South Dakota...
  Northern Union County in southeastern South Dakota...

* Until 1230 PM CDT.

* At 929 AM CDT, numerous rural roads are reported to remain under 
  water at mid morning. Additional heavy rain will continue across 
  the warned area through the next 1 to 2 hours. Flash flooding will 
  remain a significant concern.

* Some locations that will experience flooding include...
  Sioux Center, Orange City, Sheldon, Canton, Hawarden, Beresford,
  Rock Valley, Hull, Lennox, Hartley, Sanborn, Alton, Paullina,
  Primghar, Worthing, Inwood, Alcester, Boyden, Hospers and
  Sutherland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 4291 9536 4291 9716 4304 9716 4299 9706
      4300 9693 4331 9681 4334 9693 4344 9692
      4326 9586 4326 9540 4312 9527

$$

Chapman
1 follow-up statement
771 
WGUS73 KFSD 201656
FFSFSD

Flash Flood Statement
National Weather Service Sioux Falls SD
1156 AM CDT THU SEP 20 2018

IAC041-119-141-143-167-SDC027-083-127-201730-
/O.CON.KFSD.FF.W.0042.000000T0000Z-180920T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lyon IA-Osceola IA-Sioux IA-Clay IA-O'Brien IA-Clay SD-Lincoln SD-
Union SD-
1156 AM CDT THU SEP 20 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR
SOUTHERN LYON...SOUTHERN OSCEOLA...SIOUX...SOUTHWESTERN CLAY...
O'BRIEN...NORTHERN CLAY...LINCOLN AND NORTHERN UNION COUNTIES...

At 1040 AM CDT, emergency management reported several county and 
township roads under water, especially in areas around Hospers and 
Alton. Widespread rainfall from 3 to 5 inches occurred across the 
area overnight and early this morning. Flash flooding is already 
occurring.

Some locations that will experience flooding include...
Sioux Center, Orange City, Sheldon, Canton, Hawarden, Beresford, Rock
Valley, Hull, Lennox, Hartley, Sanborn, Alton, Paullina, Primghar,
Worthing, Inwood, Alcester, Boyden, Hospers and Sutherland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 4291 9536 4291 9716 4304 9716 4299 9706
      4300 9693 4331 9681 4334 9693 4344 9692
      4326 9586 4326 9540 4312 9527

$$

Chapman

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood warning went out at Sep 20, 6:52 AM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Sep 20, 6:52 AM CDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Sioux Falls SD
652 AM CDT Thu Sep 20 2018

.SHORT TERM...(Today and Tonight)
Issued at 359 AM CDT Thu Sep 20 2018

Current surface analysis shows low pressure over southwest NE, with
an attendant warm front extending northeastward to just south of
Sioux City. Aloft, a strong short wave is moving eastward across the
forecast area at this time over an upper ridge of high pressure
centered over the Gulf Coast states. We have very strong low level
frontogenesis maximized in the 925-850mb layer extending in a band
from south central SD, northeastward into the southern sections of
southwest MN. The rainfall continues to develop along and north of
this frontogenetic area along the shear axis/warm front at 925-
850mb. A constant low level jet feed is noted into the
frontogenesis, therefore the strongest rainfall rates continue to
move across extreme southeast SD and far northwest IA where the low
level jet is not impeded due to a lack of convection to the south.
The low level jet is currently pretty strong at 40 knots helping to
keep thetae advection persisting through the early morning hours. In
addition, our forecast area is squarely placed in a strong right
entrance region of a 135 knot jet streak to the northeast over
northeast MN and Lake Superior. All of these features slowly wane
between 12Z and 18Z as the short wave departs through southwest MN.
Therefore high pops are warranted through the early morning hours
where the rain is occurring now. That said, the hourly rainfall
rates will continue to drop off as they have been the past few
hours.

We will monitor trends, but we may be able to kill off the flash
flood watch for areas north of I 90 by daybreak if rainfall rates
continue to decrease, or we do not hear any reports of flash
flooding. However will have to leave the southern portion of the
watch going where the low level jet is not impeded, generally along
and south of I 90. But again none of this is written in stone yet.

The aforementioned surface low will lift northeastward in a path
close to Lake Andes SD to De Smet SD. This scenario will pivot the
warm front northward in our eastern zones, and the south to
southwest winds will become quite windy in northwest IA and the
southern parts of southwest MN. As the warm front pivots northward,
along with weakening frontogenesis, the rainfall in the northern
parts of northwest IA will gradually decrease as this morning
progresses, similar to what is happening right now in our far
southern zones. This will allow northwest IA and extreme northeast
NE to warm up into the 80s, compared with lower 60s from Huron to
Chamberlain SD.

For severe weather, conditions do look rather unsettled in the mid
to late afternoon in our extreme eastern zones, roughly from Windom
MN to the eastern portions of Woodbury County. Pre convective
sounding at a point between Spencer and Storm Lake IA at 21Z off the
NAM12 shows a rather unidirectional profile out of the southwest
suggesting a multicellular regime. But low level frontogenesis
rebuilds along the cold front as it marches eastward with yet
another short wave moving eastward this afternoon across our
northern zones. Effective cape in that area is near 2000 J/kg with 0-
3km cape forecast to be between 100-150 J/kg. This fact, coupled
with 50-60 knots at 6km producing strong speed shear, will mention
the risk of a tornado in our extreme east in the forthcoming EHWO.
With 0-3km cape that high and LCL's around 3000 feet, a tornado
could be of a landspout variety, and the surface to 3km lapse rate is
over 8 degrees. Whatever happens, it will exit quickly, with not much
activity remaining after 00Z when the cold front plows through.
Lastly, boosted winds both ahead of the front and behind the front
across the forecast area well above superblend values.

.LONG TERM...(Friday through Wednesday)
Issued at 359 AM CDT Thu Sep 20 2018

Freely admit due to the current weather, did not have a lot of time
to peruse over the extended portion of the forecast. It will be
breezy Friday morning, then the weekend will see a quasi-zonal flow
regime with nice weather. Another well advertised upper trough moves
into the plains early next week with a cold front passage Monday
afternoon and evening. There will be some chances for a few showers
and storms but the exact timing is a bit uncertain as the GFS is a
fair amount quicker then the ECMWF. After this upper trough moves
through, the flow aloft becomes decidedly northwest with the usual
timing discrepancies between the various models of short waves
moving down the northwest flow aloft. There is consensus however of
another strong cold frontal passage next Wednesday night.

&&

.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 651 AM CDT Thu Sep 20 2018

Moderate rain and low ceilings will continue to be an issue this
morning, as a large weather system moves through the region.
Although there could be some improvement around noon, a round of
thunderstorms is expected to move through this afternoon. These
will like have hail and strong gusty winds to around 40 kt,
especially for area south of I-90 and east of I-29. Winds will
switch to northwesterly behind the cold front, with breezy
northwest winds continuing overnight,

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...Flash Flood Watch until 1 PM CDT this afternoon for SDZ040-
     054>056-059>071.

MN...Flash Flood Watch until 1 PM CDT this afternoon for MNZ071-072-
     080-081-089-090-097-098.

IA...Flash Flood Watch until 1 PM CDT this afternoon for IAZ001>003-
     012>014-020>022.

NE...None.
&&

SHORT TERM...MJ
LONG TERM...MJ
AVIATION...VandenBoogart
Hazardous weather outlook, Sep 20, 5:14 AM CDT, 4 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Sioux Falls SD
514 AM CDT Thu Sep 20 2018

IAZ002-003-012>014-020>022-031-032-MNZ081-089-090-211015-
Osceola-Dickinson-Sioux-O'Brien-Clay IA-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Cottonwood-Nobles-Jackson-
514 AM CDT Thu Sep 20 2018

This Hazardous Weather Outlook is for portions of northwest Iowa,
west central Iowa, and southwest Minnesota.

.DAY ONE...Today and Tonight

As a cold front moves through, severe weather is a threat in the
mid to late afternoon hours. The primary threats are hail up to
the size of ping pong balls, 70 mph winds, and isolated tornadoes.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely between 3 pm and 6 pm.

IAZ001-MNZ071-072-080-097-098-NEZ013-014-SDZ040-056-062-067-070-
071-211015-
Lyon IA-Lincoln MN-Lyon MN-Murray-Pipestone-Rock-Dixon-Dakota-
Brookings-Moody-Minnehaha-Lincoln SD-Clay SD-Union-
514 AM CDT Thu Sep 20 2018

This Hazardous Weather Outlook is for portions of northwest Iowa,
southwest Minnesota, northeast Nebraska, east central South
Dakota, and southeast South Dakota.

.DAY ONE...Today and Tonight

Rainfall with embedded thunderstorms will occur today. In the
early to mid afternoon hours, an isolated storm may be marginally
severe, but most activity will be below severe limits. What is
more of a danger is locally heavy rainfall, especially this
morning. Be aware that some county and township roads have flooded
especially south of Interstate 90.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed but flooding or rainfall
reports are welcome.

SDZ038-039-050-052>055-057>061-063>066-068-069-211015-
Beadle-Kingsbury-Gregory-Jerauld-Sanborn-Miner-Lake-Brule-Aurora-
Davison-Hanson-McCook-Charles Mix-Douglas-Hutchinson-Turner-
Bon Homme-Yankton-
514 AM CDT Thu Sep 20 2018

This Hazardous Weather Outlook is for portions of central South
Dakota, east central South Dakota, south central South Dakota,
and southeast South Dakota.

.DAY ONE...Today and Tonight

Rainfall with embedded thunderstorms will occur today. Severe
weather is not expected, but locally heavy rainfall can occur with
an additional one to one and a half inches of rain possible in
some locations through the day. Be aware that flash flooding may
occur over county and township roads this morning, especially
south of Interstate 90.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed however rainfall or flooding
reports are welcome.

In the hours before

Local storm report, Sep 20, 7:17 AM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
717 AM CDT THU SEP 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      ORANGE CITY             43.01N 96.06W
09/20/2018                   SIOUX              IA   CO-OP OBSERVER

            SIGNIFICANT URBAN FLOODING IN ORANGE CITY.

&&
Local storm report, Sep 20, 7:43 AM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
743 AM CDT THU SEP 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 AM     FLASH FLOOD      LESTERVILLE             43.04N 97.59W
09/20/2018                   YANKTON            SD   BROADCAST MEDIA

            COUNTY OFFICIALS ARE CLOSING ROADS IN
            NORTHERN PARTS OF YANKTON COUNTRY, WORRIED
            ABOUT ROADS WASHING OUT.

&&
Local storm report, Sep 20, 7:50 AM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
750 AM CDT THU SEP 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     FLASH FLOOD      2 N ALCESTER            43.06N 96.63W
09/20/2018                   UNION              SD   PUBLIC

            FIELDS FLOODED FROM HEAVY RAIN. REPORT VIA
            SOCIAL MEDIA.

&&

PS
Local storm report, Sep 20, 7:52 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
752 AM CDT THU SEP 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 AM     HEAVY RAIN       1 SSE MARATHON          42.84N 94.97W
09/20/2018  M4.20 INCH       BUENA VISTA        IA   PUBLIC

            REPORT VIA SOCIAL MEDIA.

&&

PS
Local storm report, Sep 20, 7:55 AM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
755 AM CDT THU SEP 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 AM     HEAVY RAIN       4 NNW MONETA            43.18N 95.41W
09/20/2018  M4.80 INCH       O'BRIEN            IA   PUBLIC

            RAINFALL OVERNIGHT ONLY. HAD AN ADDITIONAL
            1.55 OF RAIN DURING THE DAY ON WEDNESDAY.

&&

PS
Local storm report, Sep 20, 8:03 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
803 AM CDT THU SEP 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 AM     FLASH FLOOD      4 SSE OLIVET            43.19N 97.66W
09/20/2018                   HUTCHINSON         SD   EMERGENCY MNGR

            WATER ACROSS NUMEROUS ROADS.

&&

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 8:49 PM CDTSevere Thunderstorm WarningFSDBuena Vista, Clay12 min
Sep 20, 4:35 AM CDTFlash Flood WarningFSDClay, Lyon, O'Brien, Osceola, Sioux5 hr
Sep 20, 6:32 AM CDTRiver Flood WarningFSDO'Brien41 hr
Sep 20, 6:49 AM CDTRiver Flood WarningFSDLyon51 hr
Sep 20, 6:49 AM CDTRiver Flood WarningFSDPlymouth, Sioux10 days
Sep 20, 6:49 AM CDTRiver Flood WarningFSDPlymouth12 days
Sep 20, 6:49 AM CDTRiver Flood WarningFSDClay8 days
Sep 20, 6:49 AM CDTRiver Flood WarningFSDLyon4 days
Sep 20, 6:49 AM CDTRiver Flood WarningFSDLyon, Sioux4 days
Sep 20, 6:49 AM CDTRiver Flood WarningFSDSioux28 hr
Sep 20, 6:49 AM CDTRiver Flood WarningFSDO'Brien24 hr
Sep 20, 6:49 AM CDTRiver Flood WarningFSDSioux4 days
Sep 20, 6:49 AM CDTRiver Flood WarningFSDClay, Dickinson12 days
Sep 20, 6:49 AM CDTRiver Flood WarningFSDClay14 days
Sep 20, 6:49 AM CDTRiver Flood WarningFSDBuena Vista, Clay32 days
Sep 20, 6:49 AM CDTRiver Flood WarningFSDO'Brien4 days
Sep 20, 6:49 AM CDTRiver Flood WarningFSDCherokee12 days
Sep 20, 7:06 AM CDTRiver Flood WarningFSDPlymouth3 days
Sep 20, 9:15 AM CDTRiver Flood WarningFSDPlymouth, Sioux61 hr
Sep 20, 9:15 AM CDTRiver Flood WarningFSDPlymouth4 days
Sep 20, 9:15 AM CDTRiver Flood WarningFSDClay42 hr
Sep 20, 9:15 AM CDTRiver Flood WarningFSDWoodbury8 days
Sep 20, 9:15 AM CDTRiver Flood WarningFSDLyon47 hr
Sep 20, 11:17 AM CDTRiver Flood WarningFSDLyon6 days
Sep 20, 12:39 PM CDTAreal Flood WarningFSDClay, Lyon, O'Brien, Sioux12 hr
Sep 20, 2:44 PM CDTRiver Flood WarningFSDLyon, Sioux5 days
Sep 20, 3:32 PM CDTSevere Thunderstorm WarningFSDLyon43 min
Sep 20, 3:59 PM CDTSevere Thunderstorm WarningFSDPlymouth, Woodbury46 min
Sep 20, 4:17 PM CDTTornado WarningFSDPlymouth, Woodbury28 min
Sep 20, 5:02 PM CDTSevere Thunderstorm WarningFSDClay, Dickinson, O'Brien, Osceola28 min
Sep 20, 5:50 PM CDTSevere Thunderstorm WarningFSDBuena Vista, Ida25 min
Sep 20, 3:36 AM CDTFlash Flood WarningFSDClay, Lincoln, Turner6 hr
Sep 20, 4:51 AM CDTFlash Flood WarningFSDHutchinson, Turner, Yankton5 hr
Sep 20, 6:49 AM CDTRiver Flood WarningFSDBrookings, Moody5 days
Sep 20, 6:49 AM CDTRiver Flood WarningFSDMinnehaha, Moody4 days
Sep 20, 6:49 AM CDTRiver Flood WarningFSDMinnehaha3 days
Sep 20, 6:49 AM CDTRiver Flood WarningFSDHutchinson, Yankton6 days
Sep 20, 6:49 AM CDTRiver Flood WarningFSDYankton7 days
Sep 20, 6:49 AM CDTRiver Flood WarningFSDTurner7 days
Sep 20, 6:49 AM CDTRiver Flood WarningFSDClay7 days
Sep 20, 6:49 AM CDTRiver Flood WarningFSDMinnehaha4 days
Sep 20, 6:49 AM CDTRiver Flood WarningFSDMinnehaha63 hr
Sep 20, 7:22 AM CDTRiver Flood WarningFSDLincoln, Minnehaha63 hr
Sep 20, 9:15 AM CDTRiver Flood WarningFSDMinnehaha6 days
Sep 20, 9:29 AM CDTFlash Flood WarningFSDClay, Lincoln, Turner3 hr
Sep 20, 9:36 AM CDTRiver Flood WarningFSDClay8 days
Sep 20, 9:41 AM CDTFlash Flood WarningFSDHutchinson, Turner, Yankton3 hr

Nearby

Flash Flood Warnings in Iowa, 2018Flash Flood Warnings in South Dakota, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.